New Mexico, 2006Flash Flood in New Mexico, August 6, 2006
August 6, 2006 · NWS ABQ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 5, 1:42 PM MST, 10 hours 58 minutes earlier.
Area forecast discussion, Aug 5, 1:42 PM MST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT SAT AUG 5 2006
.DISCUSSION...THUNDERSTORMS WELL UNDERWAY THIS AFTERNOON ALONG AND
EAST OF A LINE FROM SILVER CITY TO RATON WITH MOST STORMS CREEPING
NORTHWARD VERY SLOWLY AS THEY BROADEN IN AREAL COVERAGE. WILL
ALLOW FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE AT 6 P.M. MDT AS
PRECIPITATION BECOMES LESS FOCUSSED AND MORE LOCALIZED...AND WILL
WATCH SITUATION CAREFULLY THIS EVENING FOR ANY NEEDED LOCAL
ADVISORIES OR STATEMENTS.
BROAD MOISTURE PLUME IN EVIDENCE ON WATER VAPOR LOOP ADVECTING
NORTHWARD FROM WEST TEXAS ACROSS HEART OF NEW MEXICO...AND LINING
UP WELL WITH CLOUD COVER AND CONVECTION ON VISIBLE SHOT AS WELL.
CONVECTION MOST INTENSE ON EAST SIDE OF PLUME WHERE MOISTURE MEETS
DESTABILIZING SOLAR PENETRATION TO THE SURFACE AND RECEIVES SOME
SHORTWAVE ENHANCEMENT...WHILE LIFTING DYNAMICS ALOFT WEAKER TO THE
WEST.
CURRENTLY...BROAD STATIONARY RIDGE EXTENDS FROM THE TEXAS PANHANDLE
TO THE SOUTHERN APPALACHIANS WITH CLOSED LOW SITTING OFF THE
CENTRAL CALIFORNIA COAST AND MAINTAINS CONTINUED DEEP SOUTHERLY
MOIST FLOW ALOFT OVER NEW MEXICO. SURFACE HIGH SETTING UP OVER
WESTERN COLORADO WITH DOWNSTREAM SURFACE TROUGH FROM WESTERN
NEBRASKA SOUTHWEST ACROSS EASTERN NEW MEXICO TO EL PASO. PATTERN
EXPECTED TO CHANGE LITTLE THROUGH MIDWEEK...WITH SOME SHIFTING OF
RIDGE WESTWARD EXPECTED BY THE END OF THE WORK WEEK TO DISPLACE
MOISTURE AND BEST DYNAMICS TO THE NM AZ BORDER.
MODELS...CONSENSUS SOLUTION BETWEEN WET GFS AND DRYER WRF
CONTINUES TO DEVELOP PRECIPITATION AXIS FROM RATON SOUTHWEST TO
LORDSBURG FOR THE OVERNIGHT WITH ANOTHER ROUND OF AFTERNOON
SHOWERS AND THUNDERSTORMS ON TAP FOR SUNDAY IN PRETTY MUCH THE
SAME PLACES AS TODAY. WITH RIDGE ALOFT EXPANDING WESTWARD AND
PUSHING BEST DYNAMICS TOWARD THE ARIZONA BORDER...AM EXPECTING A
GRADUAL CLEARING AND DRYING TREND FOR EASTERN NEW MEXICO ON MONDAY
AND THIS WILL WORK ITS WAY WEST ON TUESDAY. MORE ORGANIZED RAIN
WILL CONCENTRATE ON THE ARIZONA BORDER...BUT WILL ANTICIPATE A
RETURN TO MORE ISOLATED SHOWERS AND THUNDERSTORMS FOR REMAINDER OF
THE STATE AFTER START OF THE WORK WEEK.
SHY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 64 87 65 89 / 20 20 50 40
GALLUP.......................... 57 82 58 82 / 20 20 30 30
GRANTS.......................... 57 80 57 83 / 20 50 30 30
GLENWOOD........................ 62 85 61 88 / 50 50 40 20
CHAMA........................... 49 76 48 79 / 30 50 50 60
LOS ALAMOS...................... 54 76 52 79 / 30 50 20 20
RED RIVER....................... 46 69 43 74 / 60 50 50 30
TAOS............................ 53 80 52 83 / 40 50 30 20
SANTA FE........................ 56 80 56 84 / 30 40 20 20
SANTA FE AIRPORT................ 59 82 57 86 / 30 40 20 20
ESPANOLA........................ 57 86 55 88 / 30 40 20 20
ALBUQUERQUE HEIGHTS............. 67 83 68 87 / 30 30 10 20
ALBUQUERQUE VALLEY.............. 64 86 65 89 / 20 30 10 20
ALBUQUERQUE FOOTHILLS........... 64 82 67 87 / 30 40 10 20
ALBUQUERQUE WEST MESA........... 65 85 66 88 / 20 40 10 20
SOCORRO......................... 63 87 62 88 / 40 30 10 20
SANDIA PARK/CEDAR CREST......... 50 74 47 76 / 40 40 20 20
MORIARTY/ESTANCIA............... 56 81 56 83 / 40 40 20 20
CARRIZOZO....................... 59 85 56 87 / 50 30 10 20
RUIDOSO......................... 56 77 51 79 / 60 30 10 30
RATON........................... 56 81 54 87 / 50 40 20 10
LAS VEGAS....................... 56 79 53 83 / 50 40 20 10
ROY............................. 62 83 60 86 / 30 10 10 10
CLAYTON......................... 64 88 64 92 / 20 10 10 10
SANTA ROSA...................... 61 87 59 90 / 20 10 10 10
TUCUMCARI....................... 66 93 65 94 / 20 10 10 10
FORT SUMNER..................... 66 87 65 89 / 20 10 10 10
CLOVIS.......................... 66 91 65 92 / 20 10 10 10
PORTALES........................ 66 89 65 91 / 20 10 10 10
ROSWELL......................... 68 93 68 94 / 20 10 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25
Hazardous weather outlook, Aug 5, 4:42 AM MST, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 AM MDT SAT AUG 5 2006
NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
542 AM MDT SAT AUG 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY FOR COUNTIES ALONG
AND SOUTH OF I-40...EXCEPT FOR BERNALILLO COUNTY. SOME
THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAIN AND LOCALIZED
FLOODING IN THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL
AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.
44
Flash Flood, Bernalillo
- When
- August 6, 12:40 AM MST to 2:00 AM MST
- Where
- Bernalillo County, Albuquerque
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.051, -106.670 (the zone’s center; the record gives no point)
Cars were flooded and floating in 2 to 3 feet of water in intersections across western Albuquerque.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529955.